Hail, Crawford
- When
- April 23, 6:00 PM EST
- Where
- Crawford County, 3 mi SW of Conneautville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.719, -80.411
Penny size hail was observed.
A line of thunderstorms moved across northwestern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A line of thunderstorms moved across northwestern Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 23, 1:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT MON APR 23 2007 .SHORT TERM /TONIGHT-WED NIGHT/... LOW PRES LIFTING NE OF GRTLKS WL DRAG A TRAILING CDFNT SE ACRS CWA THIS EVE. AMS MARGINALLY UNSTBL WITH LIS JUST BLW ZERO BUT WND FIELDS MORE IMPRESSIVE. LIMITED MSTR WL CUT BACK ON TSRA DVLPMNT AS STILL HAVING TO OVERCOME A FAIR AMT OF CIN. FOR NOW STILL WATCHING AND WAITING FOR DVLPMNT TO OCCUR IN WRN PART OF CWA AHD OF WK WND SHIFT. IF A GOOD TSRA GETS GOING THE SHEAR PROFILE CUD ALLOW THE STRM TO BCM SVR. ACTIVITY SEEMS TO FLARE UP A BIT DURG THE EVE OVR SRN HALF OF CWA...PROB ALG NOSE OF SLIGHTLY HIER DWPTS THEN QUICKLY MOVS SE OF AREA AS CDFNT MOVS TO NR THE OH RVR BY LATE TNGT. DRIER AIR SPREADS SSE OVR CWA LATE TNGT AND TUE MORN AND SHUD KP PRECIP THREAT S OF CWA FM LATE TNGT THRU MIDNIGHT TUE NITE. WNDS REST OF AFTN AND EARLY EVE SHUD STAY ABT WHERE THEY CURRENTLY ARE WHICH CONTS TO BE BLW ADVSRY CRITERIA. THEN THINGS GET MORE QUESTIONABLE AS MODELS DIFFER ON HOW FAST PRECIP RETURNS LATE TUE NITE INTO WED MORN. NAM HAD BEEN SLOWER THAN GFS PREVIOUS RUNS THEN 12Z RUN NAM JUMPED TO LOOK MORE LIKE PREVIOUS GFS RUNS. NGM NOW OUT TO 12Z WED KEEPS PRECIP SW OF CWA WITH BAND OF MOSTLY CONVECTIVE PRECIP STRETCHED EWRD ACRS SRN OH INTO WV. GFS NOW HAS BACKED OFF TO LOOK MORE LIKE PREVIOUS NAM WITH JUST A DRIBBLE OF QPF INTO WRN 1/3 OF CWA BY 12Z WED. WL PROB STICK CLOSER TO MIDDLE OF THE ROAD GFS AS MSTR SPREADING OVR CWA LATE TUE NITE MAINLY MID LVL WITH DRIER AIR TRYING TO LINGER IN BNDRY LYR MSTR CONVERGC INTO AREA ON WED WL PROVIDE GUD ROUND OF WIDESPREAD PRECIP THEN SHUD TAPER BACK SOME INTO WED NITE AS WK WV MOVS E OF AREA AND ENERGY FOCUSES BACK ON SLO MOVG UPR SYS STILL INCHING ITS WAY NE OVR MO. && .LONG TERM /THU-MON/... WEAKENING UPR AND SFC LOW MOVG UP OH VLY WL CONT CHC FOR SHRA AND COOLER THAN NORMAL TEMPS THU THRU FRI. MODELS TRY AND KP WEAKENING LOW NR OH AND PA BRDR BY LATE FRI BUT THIS KEEPS JUMPING ARND WITH EACH MODEL RUN SO NOT CONFIDENT SO CHC POPS IN ORDER. NOW 12Z RUNS ARE IN AND BOTH NAM AND GFS BRING MAIN LOW FARTHER NW THAN ANYTHING PREVIOUS TO THIS. WL BUMP POPS FOR THU AND THU NITE MORE TO ACCOUNT FOR THIS. ANOTHER UPR TROF PROGGED TO MOV THRU LWR GRTLKS SAT BUT SFC RDGG INTO AREA FM THE SW SO WL ONLY CARRY SLGT CHC UNLESS COORD DICTATES OTRW. ANOTHER STG CDFNT WAS SHOWN ON 06Z RUN TO BE CROSSING AREA ABT SUN NITE SO CHC FOR CONVECTIVE PRECIP SUN AND SUN NITE THEN BACK TO COOL ON MON WITH MNLY CHC SHRA IN SNOWBELT COS AS TEMPS MAY BE COOL ENUF FOR ADDED LK ENHANCED THREAT FOR SHRA. NEW 12Z GFS RUN HAS PATTERN MUCH WARMER FOR EARLY NEXT WEEK WITH ONLY A WEAK CDFNT SOMEWHERE NEAR THE AREA BY LATE MONDAY(?) FOR NOW CONFIDENCE IS SO LOW WITH WHOLE EXTENDED PATTERN FEEL THAT ALMOST ANY SCENARIO IS POSSIBLE SO WL SIDE WITH ANYTHING THAT COORDINATES OKAY. && .AVIATION /18Z-18Z/... SOME SHOWERS WITH A FEW LIGHTNING STRIKES HAVE DEVELOPED FROM JUST WEST OF AN ERI TO YNG LINE. DON/T REALLY KNOW IF MUCH PCPN IS REACHING THE GROUND AND HAVE OPTED TO JUST GO WITH VCSH AT YNG AND ERI FOR THE NEXT HOUR. THE COLD FRONT CURRENTLY OVER MI AND INDIANA WILL MOVE THRU THE REGION THIS AFTERNOON INTO THIS EVENING. DRY LOW LEVEL AIRMASS SHOULD LIMIT INSTABILITY...BUT MODEATE DEEP SHEAR COMBINED WITH MODEST LOW LEVEL FORCING FROM INCREASING LOW LEVEL CONVERGECE ALONG THE FRONTAL ZONE SHOULD ALLOW FOR A BROKEN LINE OF STORMS TO DEVELOP IMMEDIATLY ALONG THE FRONT. EXPECT THE BEST CHANCE FOR STORMS AT TOL/FDY BY 20Z...CLE/MFD BTWN 20-23Z AND CAK/YNG/ERI 21-02Z. NOT SURE IF THERE WILL BE ENOUGH INSTABILITY OR LOW LEVEL FORCING AT TOL AND PERHAPS FDY BEFORE FROPA FOR THUNDERSTORMS TO DEVELOP THERE AND HAVE OPTED TO REMOVE FROM TAF BUT INCLUDED SHOWERS. WITH THE HIGH LIFTED CONDENSATION LEVEL...DO NOT EXPECT CIGS TO DROP MUCH BELOW 2000 FT WITH ANY STORM BUT VSBYS MAY BRIEFLY DROP IN A HEAVIER STORM. BEHIND THE FRONT THERE MAY BE SOME MVFR CONDITIONS WITH SOME LOWER LEVEL MOISTURE BUT ENOUGH DRYING FROM THE NW SHOULD ALLOW CIGS TO RISE AND DISSIPATE OVERNIGHT. MOS GUIDANCE SUGGESTING FOG FOR MFD/CAK/YNG...BUT WITH THE UNCERTAINITY THAT IT WILL EVEN RAIN WOULD LIKE TO WAIT TO FCST IFR TYPE FOG. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...MRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 649 AM EDT MON APR 23 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-241100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 649 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BE MOVING THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG AND A FEW COULD EVEN BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. KIELTYKA
The Cleveland radar (KCLE), 125 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28933.